MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL NEEDLE 18X1-1/2 BLUNT FILL; NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL NEEDLE 18X1-1/2 BLUNT FILL; NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE
Catalog Number 305180
Medical Device Problem Code Material Perforation (2205)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/04/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported by customer that while drawing up iron, i observed that the blunt needle had punctured through the protective cap.No patient harm.
 
Additional Manufacturer Narrative
(b)(4) follow up for device evaluation.The customer reported that a blunt needle had punctured the protective cap.To support the investigation, one sample with an opened blister package was received and evaluated by the quality team.Visual inspection confirmed the needle was straight, and approximately three quarters of an inch of the needle tip protruded through the plastic shield.No additional defects or anomalies were observed.This condition could occur if the plastic shield was not properly aligned within the shielding equipment during assembly.A device history record review was completed for material number 305180, lot 4031526.The review did not identify any quality issues during production that would have contributed to the reported condition, and no related quality notifications were found.All in process checks and final inspections met applicable specification requirements.Verification of the shielding equipment was also performed, and the shield settings and alignment were confirmed to be correct.To date, no other similar events have been reported for this lot.Based on the investigation results and the returned sample evaluation, the condition reported by the customer is confirmed.

Brand Name
NEEDLE 18X1-1/2 BLUNT FILL
Common Device Name
NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24322463
Report Number1911916-2026-00066
Device Sequence Number9674175
Product Code GAA
UDI-Device Identifier00382903051809
UDI-Public(01)00382903051809(11)240131(17)290331(10)4031526
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K941562
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305180
Device Lot Number4031526
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2026
Supplement Date Received by Manufacturer04/07/2026
Initial Report FDA Received Date02/12/2026
Supplement Report FDA Received Date04/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown